Aarhus University Seal / Aarhus Universitets segl

Positive semidefinite integrated covariance estimation, factorizations and asynchronicity

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

Standard

Positive semidefinite integrated covariance estimation, factorizations and asynchronicity. / Boudt, Kris; Laurent, Sébastien; Lunde, Asger; Quaedvlieg, Rogier; Sauri, Orimar.

In: Journal of Econometrics, Vol. 196, No. 2, 02.2017, p. 347–367.

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

Harvard

APA

CBE

MLA

Vancouver

Author

Boudt, Kris ; Laurent, Sébastien ; Lunde, Asger ; Quaedvlieg, Rogier ; Sauri, Orimar. / Positive semidefinite integrated covariance estimation, factorizations and asynchronicity. In: Journal of Econometrics. 2017 ; Vol. 196, No. 2. pp. 347–367.

Bibtex

@article{890250af218c45fb8af2b2bbe98526e8,
title = "Positive semidefinite integrated covariance estimation, factorizations and asynchronicity",
abstract = "An estimator of the ex-post covariation of log-prices under asynchronicity and microstructure noise is proposed. It uses the Cholesky factorization of the covariance matrix in order to exploit the heterogeneity in trading intensities to estimate the different parameters sequentially with as many observations as possible. The estimator is positive semidefinite by construction. We derive asymptotic results and confirm their good finite sample properties by means of a Monte Carlo simulation. In the application we forecast portfolio Value-at-Risk and sector risk exposures for a portfolio of 52 stocks. We find that the dynamic models utilizing the proposed high-frequency estimator provide statistically and economically superior forecasts.",
author = "Kris Boudt and S{\'e}bastien Laurent and Asger Lunde and Rogier Quaedvlieg and Orimar Sauri",
year = "2017",
month = "2",
doi = "10.1016/j.jeconom.2016.09.016",
language = "English",
volume = "196",
pages = "347–367",
journal = "Journal of Econometrics",
issn = "0304-4076",
publisher = "Elsevier BV",
number = "2",

}

RIS

TY - JOUR

T1 - Positive semidefinite integrated covariance estimation, factorizations and asynchronicity

AU - Boudt, Kris

AU - Laurent, Sébastien

AU - Lunde, Asger

AU - Quaedvlieg, Rogier

AU - Sauri, Orimar

PY - 2017/2

Y1 - 2017/2

N2 - An estimator of the ex-post covariation of log-prices under asynchronicity and microstructure noise is proposed. It uses the Cholesky factorization of the covariance matrix in order to exploit the heterogeneity in trading intensities to estimate the different parameters sequentially with as many observations as possible. The estimator is positive semidefinite by construction. We derive asymptotic results and confirm their good finite sample properties by means of a Monte Carlo simulation. In the application we forecast portfolio Value-at-Risk and sector risk exposures for a portfolio of 52 stocks. We find that the dynamic models utilizing the proposed high-frequency estimator provide statistically and economically superior forecasts.

AB - An estimator of the ex-post covariation of log-prices under asynchronicity and microstructure noise is proposed. It uses the Cholesky factorization of the covariance matrix in order to exploit the heterogeneity in trading intensities to estimate the different parameters sequentially with as many observations as possible. The estimator is positive semidefinite by construction. We derive asymptotic results and confirm their good finite sample properties by means of a Monte Carlo simulation. In the application we forecast portfolio Value-at-Risk and sector risk exposures for a portfolio of 52 stocks. We find that the dynamic models utilizing the proposed high-frequency estimator provide statistically and economically superior forecasts.

U2 - 10.1016/j.jeconom.2016.09.016

DO - 10.1016/j.jeconom.2016.09.016

M3 - Journal article

VL - 196

SP - 347

EP - 367

JO - Journal of Econometrics

JF - Journal of Econometrics

SN - 0304-4076

IS - 2

ER -